MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH45S
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a whipple procedure, the surgeon used the stapler to transect pancreatic tissue.On the first firing, the device formed staples on both sides of the tissue as intended; however, the device failed to cut the tissue.Suspecting that tissue thickness may have contributed to the issue, the user replaced the initial blue reload with a thicker green reload and attempted to fire the device again.The device again stapled but failed to cut the tissue.After three unsuccessful firing attempts with different reloads, a new stapler was opened and used to continue the procedure.No patient consequences were reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/17/2026.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: 1.Was the firing sequence started but not completed? ¿ yes.2.Did the device deliver any staples? ¿ it was reported that the device stapled on both sides of the intended cut line; however, the device did not actually cut the tissue.3.Were the staples formed properly? ¿ based on my current understanding, yes.I will be speaking with the surgeon again to further clarify.4.Was the staple line complete? ¿ i believe so.5.Did the device cut? ¿ no.6.Was the cut line complete? ¿ no.7.Was there any issue with the cut line? ¿ did not cut.8.Was there any difficulty opening the device jaws? ¿ no difficulty was reported.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50803544
Report Number3005075853-2026-07644
Device Sequence Number10589730
Product Code GAG
UDI-Device Identifier10705036035008
UDI-Public10705036035008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH45S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown